Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 4, 2006, 6:57 AM CDT for 4 counties in Missouri; Cherokee County, Crawford County, Kansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2006, 6:57 AM CDT (11:57 UTC)
- Expired
- May 4, 2006, 12:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 7:15 AM CDT | FLASH FLOOD | 3 E Pittsburg, KS | MULTIPLE LOW LYING AREAS FLOODED EAST OF PITTSBURG...ALONG THE KANSAS/MISSOURI LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 12.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1050 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1499 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 041157
FFWSGF
KSC021-037-MOC011-097-119-145-041745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT THU MAY 4 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI.
CHEROKEE COUNTY IN SOUTHEAST KANSAS.
CRAWFORD COUNTY IN SOUTHEAST KANSAS.
JASPER COUNTY IN SOUTHWEST MISSOURI.
MCDONALD COUNTY IN SOUTHWEST MISSOURI.
NEWTON COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 1245 PM CDT.
* AT 645 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING IN
JOPLIN. THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE OCCURRING
ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED ONE TO TWO INCHES
OF RAIN HAS FALLEN ACROSS MUCH OF THE WARNING AREA SINCE 550 AM.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ARMA...CARONA...CARTHAGE...CHEROKEE...COLUMBUS...
ENGLEVALE...FRONTENAC...GALENA...GIRARD...JOPLIN...LAMAR AND
NEOSHO.
FLOODING WAS REPORTED AT 7TH AND MAY IN JOPLIN...AS WELL AS
NUMEROUS OTHER STREETS IN JOPLIN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3764 9502 3702 9502 3703 9457 3652 9459
3651 9410 3762 9412
$$
TERRY2 follow-up statements
000
WGUS73 KSGF 041504
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 AM CDT THU MAY 4 2006
KSC021-037-MOC011-097-119-145-041745-
CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-NEWTON MO-MCDONALD MO-
1001 AM CDT THU MAY 4 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BARTON...CHEROKEE...
CRAWFORD...JASPER...MCDONALD AND NEWTON COUNTIES UNTIL 1245 PM CDT...
AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF MODERATE RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR
ESTIMATED THAT LOCALLY ONE TO TWO INCHES OF RAIN FELL AROUND THE
POWELL...ANDERSON AND GOODMAN AREAS OF MCDONALD COUNTY.
ELSEWHERE...AMOUNTS WERE LESS THAN ONE INCH LOCALLY.
NO SPECIFIC REPORTS OF FLOODING HAVE BEEN RECEIVED FROM THESE
COUNTIES...BUT LOCAL STREAMS AND CREEKS ARE PROBABLY BANK FULL AND
ANY ADDITIONAL RAINFALL WILL LIKELY CAUSE THESE STREAMS AND CREEKS
TO FLOW OVER THEIR BANKS. THIS WILL ALSO CAUSE LOW WATER CROSSINGS
TO FLOOD. AN ADDITIONAL ONE QUARTER INCH OF RAINFALL IS POSSIBLE
THROUGH NOON AS A SLOW MOVING SYSTEM ACROSS SOUTHWEST MISSOURI MOVES
EASTWARD ACROSS SOUTHERN MISSOURI THIS MORNING.
RUNOFF FROM EARLIER EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3764 9502 3702 9502 3703 9457 3652 9459
3651 9410 3762 9412
$$
JLT000
WGUS73 KSGF 041741
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT THU MAY 4 2006
KSC021-037-MOC011-097-119-145-041749-
CRAWFORD KS-CHEROKEE KS-JASPER MO-BARTON MO-NEWTON MO-MCDONALD MO-
1239 PM CDT THU MAY 4 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BARTON...
CHEROKEE...CRAWFORD...JASPER...MCDONALD AND NEWTON COUNTIES HAS BEEN
ALLOWED TO EXPIRE...
HOWEVER...MINOR FLOODING OF AREA STREAMS AND CREEKS WILL LIKELY
CONTINUE THROUGH THE AFTERNOON. THEREFORE...AN URBAN AND SMALL
STREAM FLOOD ADVISORY WILL BE ISSUED SHORTLY FOR A SMALL PORTION OF
THE WARNING AREA...SPECIFICALLY JASPER COUNTY.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3764 9502 3702 9502 3703 9457 3652 9459
3651 9410 3762 9412
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 4, 4:45 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 4, 4:45 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 445 AM CDT THU MAY 4 2006 .UPDATE... LARGE MCS CONGEALING TO OUR WEST CONTAINS EMBEDDED CELLS PRODUCING RAINFALL RATES OVER 2 INCHES PER HOUR. AS THESE RAINS COMBINE WITH SATURATED SOILS OVER MUCH OF THE AREA...EXPECT MORE FLASH FLOODING TO DEVELOP OVER THE REGION. SO HAVE ISSUED A FLASH FLOOD WATCH THROUGH TODAY FOR ALL COUNTIES EXCEPT THE EXTREME NE TIER. && .DISCUSSION... A COLD FRONT MOVED THROUGH THE AREA WITH A BANG WEDNESDAY AFTERNOON AND EVENING WITH SEVERAL CLUSTERS OF SEVERE STORMS THROUGH LATE EVENING. AT 2 AM...THE COLD FRONT EXTENDED FROM VAN BUREN TO HARRISON TO TULSA. AREA RADARS SHOWED TWO MAIN CLUSTERS OF STORMS THAT WILL POTENTIALLY AFFECT THE FORECAST AREA THIS MORNING. THE STRONGEST WAS LOCATED ALONG THE SURFACE FRONT OVER NORTHEAST OK/NORTHWEST AR...AND THE OTHER LESS INTENSE BUT PERSISTENT CLUSTER EXTENDED ACROSS SOUTHEAST AND SOUTH CENTRAL KS NEAR THE 850 MB FRONT. THROUGH MID MORNING...POPS HAVE BEEN ADJUSTED UPWARD OVER OUR SOUTH AND WEST COUNTIES TO ACCOUNT FOR THE CLUSTERS TO OUR WEST. COULD SEE A COUPLE OF STRONG STORMS SNEAK IN FROM NE OK...BUT EXPECT A GENERAL WEAKENING TREND AS STORMS MOVE AWAY FROM BETTER 850 MB THETAE AIRMASS. FOR TODAY...WILL KEEP HIGH POPS GOING OVER THE SOUTHERN 2/3RDS OF THE FORECAST AREA...TAPERING OFF TO CHANCE POPS OVER CENTRAL MO...AS A LARGE STORM COMPLEX AHEAD OF A SHORTWAVE OVER NORTHWEST OK THIS MORNING TRACKS EASTWARD ALONG SURFACE/850 MB FRONT. WILL NEED TO CONTINUE MONITORING FLOOD POTENTIAL ESPECIALLY OVER SOUTH CENTRAL MO WHERE LOCALIZED AMOUNTS IN EXCESS OF 4 INCHES FELL YESTERDAY. PRECIPITABLE WATER VALUES NEAR THE FRONT CONTINUED TO RUN OVER 150% OF NORMAL ALONG AND SOUTH OF THE FRONT. TEMPERATURE FORECAST IS A LITTLE MORE STRAIGHTFORWARD TODAY WITH CLOUD COVER FROM LARGE MCS TO OUR WEST SPREADING OVER THE REGION THROUGH THE DAY. WILL GO MAINLY 60S FOR AFTERNOON HIGHS...WHICH WILL LIMIT DIURNAL TEMPERATURE SPREADS TO LESS THAN 10 DEGREES. FOR TONIGHT THROUGH SATURDAY...HAVE CONTINUED TREND OF DECREASING POPS THROUGH FRIDAY AS SURFACE HIGH BUILDS INTO THE UPPER MIDWEST. THERE IS SOME DISAGREEMENT IN QPF FORECASTS BETWEEN THE GFS AND NAM DURING THIS TIME PERIOD...WITH THE GFS FURTHER NORTH. TYPICAL CONVECTIVE FEEDBACK CONTINUES TO SHOW UP IN THE GFS ALSO. FOR OUR AREA THE GFS INITIALIZED A LITTLE BETTER ON PRECIP LOCATION SO WILL FAVOR ITS OUTPUT. HOWEVER WILL KEEP AMOUNTS LOWER. TEMPERATURES ARE STILL EXPECTED TO BE ON THE COOL SIDE...WITH 60S FOR HIGHS/40S FOR LOWS. UPPER LEVEL ZONAL FLOW CONTINUES INTO EARLY NEXT WEEK WITH ANOTHER FRONT EXPECTED TO MOVE INTO THE AREA LATE MONDAY INTO TUESDAY. && .AVIATION... FOR THE 12Z TAFS...PLAN TO ADD PREDOMINANT RAIN WITH TEMPO THUNDER THROUGH MUCH OF THE DAY...ROUGHLY UNTIL 22Z. SURFACE WINDS WILL PREVAIL FROM THE NORTHEAST...ALTHOUGH THEY WILL BECOME A LITTLE CHAOTIC WHEN SHOWERS/STORMS ARE NEAR THE AIRPORT. CEILINGS WERE DROPPING TO LOW END IFR EARLIER BUT SEEMED TO HAVE LEVELED OUT FROM HIGH IFR TO LOWER MVFR. WILL BE KEEPING A CLOSE EYE ON TRENDS TO MAKE LAST MINUTE ADJUSTMENTS BEFORE 12Z ISSUANCE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TODAY ALONG AND SOUTHWEST OF A LINE FROM NEVADA TO STOCKTON TO EMINENCE. KS...FLASH FLOOD WATCH TODAY FOR BOURBON...CHEROKEE AND CRAWFORD. TERRY
Hazardous weather outlook, May 4, 6:03 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 603 AM CDT THU MAY 4 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 603 AM CDT THU MAY 4 2006 ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR PORTIONS OF SOUTHERN MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 58 MPH AND TORRENTIAL RAINFALL. AREAS AFFECTED AND TIMING: LOCATIONS SOUTH OF A LINE FROM JOPLIN TO NIXA TO EMINENCE MAY EXPERIENCE SEVERE THUNDERSTORMS PRODUCING HAIL TO THE SIZE OF QUARTERS THROUGH 9 PM THIS EVENING. LOCATIONS SOUTH OF A LINE FROM PETERSBURG TO URBANA TO VIENNA MAY EXPERIENCE HEAVY RAIN THAT MAY CAUSE FLASH FLOODING...ESPECIALLY OVER LOW WATER CROSSINGS THROUGH 9 PM THIS EVENING. DISCUSSION: LARGE THUNDERSTORMS CURRENTLY LOCATED IN NORTHEASTERN OKLAHOMA AND NORTHWESTERN OKLAHOMA AND NORTHWESTERN ARKANSAS WILL BEGIN MOVING INTO SOUTHERN MISSOURI THIS MORNING AND INTO CENTRAL MISSOURI THIS AFTERNOON. TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THESE STORMS. RAINFALL AMOUNTS UP TO 3 INCHES ARE EXPECTED WITH THESE SLOW MOVING STORMS AS THEY PASS. AS A RESULT... LOCALIZED FLOODING OF CREEKS...STREAMS AND LOW LYING AREAS IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER EXTREME SOUTHERN MISSOURI THIS MORNING AND AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, May 4, 1:02 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 102 AM CDT THU MAY 4 2006 MOZ066-040645- VERNON- 102 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 145 AM CDT... AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF NEVADA...AND MOVING EAST AT 20 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. DSA
Special weather statement, May 4, 3:22 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 322 AM CDT THU MAY 4 2006 MOZ101-102-040915- BARRY-MCDONALD- 322 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND MCDONALD COUNTIES UNTIL 415 AM CDT... AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINEVILLE...AND MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GCC
Special weather statement, May 4, 4:07 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 407 AM CDT THU MAY 4 2006 MOZ102-041000- BARRY- 407 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 500 AM CDT... AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHEATON...OR 10 MILES NORTHWEST OF CASSVILLE...AND MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GCC
Special weather statement, May 4, 5:04 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 AM CDT THU MAY 4 2006 MOZ103-104-041100- STONE-TANEY- 504 AM CDT THU MAY 4 2006 ...SIGNIFICANT WEATHER ALERT FOR STONE AND TANEY COUNTIES UNTIL 600 AM CDT... AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF CRANE TO 6 MILES NORTHEAST OF OAK GROVE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF AURORA TO 8 MILES SOUTH OF KIMBERLING CITY... AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. GCC
Local storm report, May 4, 6:28 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HAIL FRISTOE 38.12N 93.28W
05/03/2006 E0.88 INCH BENTON MO LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 65
0855 AM LIGHTNING VERSAILLES 38.43N 92.84W
05/03/2006 MORGAN MO LAW ENFORCEMENT
MORGAN COUNTY OFFICIALS REPORT THAT LIGHTNING STRUCK THE
CENTURY 21 PLAZA AND IT IS ON FIRE. PLAZA IS LOCATED 110
NORTH HWY 5 JUST OFF OF HIGHWAY 4.
0905 AM HAIL SUNRISE BEACH 38.18N 92.78W
05/03/2006 E0.75 INCH CAMDEN MO LAW ENFORCEMENT
0910 AM HAIL VILLAGE OF FOUR SEASONS 38.20N 92.72W
05/03/2006 E0.88 INCH CAMDEN MO LAW ENFORCEMENT
0958 AM HAIL ELDON 38.35N 92.58W
05/03/2006 E0.88 INCH MILLER MO POST OFFICE
PENNY TO NICKEL SIZE HAIL
1228 PM HAIL 6 S SALEM 37.56N 91.54W
05/03/2006 E0.88 INCH DENT MO PUBLIC
1233 PM HAIL 6 S SALEM 37.56N 91.54W
05/03/2006 E1.25 INCH DENT MO PUBLIC
HALF DOLLAR AND QUARTER SIZE HAIL
1240 PM HAIL DARIEN 37.52N 91.59W
05/03/2006 E1.75 INCH DENT MO PUBLIC
GOLF BALL SIZE HAIL AND DAMAGE TO VEHICLES FROM HAIL
1251 PM HAIL WEST PLAINS 36.73N 91.85W
05/03/2006 E1.00 INCH HOWELL MO POST OFFICE
QUARTER SIZE HAIL
1253 PM HAIL WEST PLAINS 36.73N 91.85W
05/03/2006 E1.00 INCH HOWELL MO LAW ENFORCEMENT
0113 PM HAIL AKERS 37.38N 91.55W
05/03/2006 E1.00 INCH SHANNON MO PUBLIC
0146 PM HAIL BUFFALO 37.64N 93.09W
05/03/2006 E1.00 INCH DALLAS MO EMERGENCY MNGR
0150 PM HAIL 3 S BUFFALO 37.60N 93.09W
05/03/2006 E1.50 INCH DALLAS MO PUBLIC
0205 PM HAIL SUMMERSVILLE 37.18N 91.66W
05/03/2006 E1.50 INCH SHANNON MO LAW ENFORCEMENT
0210 PM HAIL RIVERTON 37.07N 94.70W
05/03/2006 E1.75 INCH CHEROKEE KS BROADCAST MEDIA
0227 PM HAIL MOUNTAIN VIEW 37.00N 91.70W
05/03/2006 E0.88 INCH HOWELL MO BROADCAST MEDIA
0227 PM HAIL MOUNTAIN VIEW 37.00N 91.70W
05/03/2006 E0.88 INCH HOWELL MO AMATEUR RADIO
0227 PM HAIL MOUNTAIN VIEW 37.00N 91.70W
05/03/2006 E0.88 INCH HOWELL MO BROADCAST MEDIA
0245 PM FLASH FLOOD MOUNTAIN VIEW 37.00N 91.70W
05/03/2006 HOWELL MO EMERGENCY MNGR
30 TO 35 BUILDINGS IN THE DOWNTOWN AREA FLOODED. REPORTED
BY MOUNTAIN VIEW EMERGENCY MANAGEMENT.
0312 PM HAIL REDFIELD 37.84N 94.88W
05/03/2006 E0.88 INCH BOURBON KS LAW ENFORCEMENT
0315 PM HAIL GAINESVILLE 36.60N 92.43W
05/03/2006 E0.75 INCH OZARK MO POST OFFICE
0325 PM HAIL 3 SE REDFIELD 37.81N 94.84W
05/03/2006 E1.00 INCH BOURBON KS LAW ENFORCEMENT
0335 PM HAIL 3 SSE FORT SCOTT 37.80N 94.69W
05/03/2006 E1.75 INCH BOURBON KS LAW ENFORCEMENT
0345 PM HAIL 4 SW DEERFIELD 37.80N 94.56W
05/03/2006 E1.00 INCH VERNON MO LAW ENFORCEMENT
0416 PM HAIL 2 S DEERFIELD 37.81N 94.51W
05/03/2006 E1.00 INCH VERNON MO LAW ENFORCEMENT
0422 PM HAIL 1 S ROBY 37.50N 92.14W
05/03/2006 E1.50 INCH TEXAS MO LAW ENFORCEMENT
PUBLIC REPORTED TO LAW ENFORCEMENT
0617 PM HAIL PAWNEE STATION 37.70N 94.79W
05/03/2006 E1.75 INCH BOURBON KS LAW ENFORCEMENT
0622 PM TORNADO 2 W FARLINGTON 37.62N 94.86W
05/03/2006 CRAWFORD KS TRAINED SPOTTER
TRAINED SPOTTER OBSERVED TWO BRIEF TOUCHDOWNS JUST WEST
OF FARLINGTON THE FUNNEL IS STILL VISIBLE.
0635 PM TSTM WND GST 1 N LIBERAL 37.57N 94.52W
05/03/2006 E0.00 MPH BARTON MO EMERGENCY MNGR
ESTIMATED WINDS IN EXCESS OF 60 MPH
0635 PM FUNNEL CLOUD 2 S LIBERAL 37.53N 94.52W
05/03/2006 BARTON MO EMERGENCY MNGR
EMERGENCEY MANAGER OBSERVED FUNNEL CLOUD 2 MILES SOUTH OF
LIBERAL
0655 PM HAIL 2 S NEVADA 37.81N 94.35W
05/03/2006 E0.88 INCH VERNON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NICKEL HAIL FROM NEVADA TO
VERNON COUNTY LINE
0655 PM FUNNEL CLOUD 3 W IRWIN 37.59N 94.34W
05/03/2006 BARTON MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD
0706 PM HAIL 7 N LAMAR 37.60N 94.28W
05/03/2006 E1.75 INCH BARTON MO TRAINED SPOTTER
GOLF BALL HAIL REPORTED ON HIGHWAY 71
0706 PM TORNADO 2 W IRWIN 37.59N 94.32W
05/03/2006 BARTON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TORNADO ON GROUND
0730 PM FLOOD 3 SE ALLEY SPRING 37.11N 91.41W
05/03/2006 SHANNON MO LAW ENFORCEMENT
HIGHWAY E FLOODED
0733 PM HAIL WILLARD 37.31N 93.43W
05/03/2006 E1.00 INCH GREENE MO BROADCAST MEDIA
0733 PM HAIL GREENFIELD 37.42N 93.84W
05/03/2006 E1.00 INCH DADE MO LAW ENFORCEMENT
DADE COUNTY 911 REPORTED QUARTER HAIL IN TOWN
0747 PM TSTM WND DMG EVERTON 37.34N 93.70W
05/03/2006 DADE MO AMATEUR RADIO
SEVERAL TREES DOWNED.
0756 PM TSTM WND DMG WALNUT GROVE 37.41N 93.55W
05/03/2006 GREENE MO EMERGENCY MNGR
TIN ROOF ON HOUSE BLOWN OFF
0805 PM TSTM WND DMG ASH GROVE 37.32N 93.58W
05/03/2006 GREENE MO NWS EMPLOYEE
TREES AND POWER POLES SNAPPED IN ASH GROVE
0806 PM TSTM WND DMG 2 N ASH GROVE 37.34N 93.58W
05/03/2006 GREENE MO AMATEUR RADIO
SEVERAL TREES DOWN...SOME AS LARGE AS TWO FEET IN
DIAMETER.
0818 PM HAIL 2 S WILLARD 37.28N 93.43W
05/03/2006 E1.00 INCH GREENE MO AMATEUR RADIO
0820 PM TSTM WND GST SPRINGFIELD 37.20N 93.29W
05/03/2006 M52.00 MPH GREENE MO NWS EMPLOYEE
52 MPH WIND GUST MEASURED AT THE NATIONAL WEATHER SERVICE
FROM RSOIS EQUIPMENT.
0833 PM TSTM WND GST 1 S SPRINGFIELD 37.18N 93.29W
05/03/2006 E0.00 MPH GREENE MO AMATEUR RADIO
62 MPH WIND MEASURED IN SOUTH SPRINGFIELD
0833 PM TSTM WND DMG SPRINGFIELD 37.20N 93.29W
05/03/2006 GREENE MO NWS EMPLOYEE
TREES DOWN ON ELM BETWEEN NATIONAL AND GLENSTONE
0839 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
05/03/2006 GREENE MO LAW ENFORCEMENT
WATER OVER ROAD AT 2500 BLOCK OF WEST COLLEGE
0839 PM TSTM WND DMG 4 N OZARK 37.08N 93.21W
05/03/2006 CHRISTIAN MO AMATEUR RADIO
POWER TRANSFORMERS FLASHING NEAR THE GREENE CHRISTIAN
COUNTY BORDER NEAR THE INTERSECTION HIGHWAYS 65 AND CC.
0839 PM TSTM WND GST 5 S NORTHVIEW 37.21N 93.00W
05/03/2006 M64.00 MPH WEBSTER MO AMATEUR RADIO
64 MPH WIND GUST MEASURED BY HAM RADIO OPERATOR BETWEEN
NORTHVIEW AND FORDLAND.
0853 PM TSTM WND DMG OZARK 37.02N 93.21W
05/03/2006 CHRISTIAN MO LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN OZARK
0900 PM TSTM WND DMG GROVESPRING 37.40N 92.61W
05/03/2006 WRIGHT MO LAW ENFORCEMENT
TREES DOWN
0910 PM TSTM WND GST MANSFIELD 37.11N 92.58W
05/03/2006 E0.00 MPH WRIGHT MO LAW ENFORCEMENT
ESTIMATED 60 TO 70 MPH WIND
0910 PM FLASH FLOOD 2 E GREENFIELD 37.42N 93.80W
05/03/2006 DADE MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED
0910 PM TSTM WND DMG 5 N AVA 37.02N 92.66W
05/03/2006 DOUGLAS MO LAW ENFORCEMENT
POWER LINES DOWN
0914 PM TSTM WND GST 1 W MANSFIELD 37.11N 92.60W
05/03/2006 E0.00 MPH WRIGHT MO LAW ENFORCEMENT
ESTIMATED 60 MPH WINDS
0945 PM TSTM WND DMG 15 SE GENTRYVILLE 36.71N 92.17W
05/03/2006 OZARK MO LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 14
1016 PM HAIL 15 W SALEM 37.65N 91.81W
05/03/2006 E0.75 INCH DENT MO AMATEUR RADIO
1140 PM FLASH FLOOD 3 SSE HARTVILLE 37.21N 92.49W
05/03/2006 WRIGHT MO LAW ENFORCEMENT
HIGHWAY V HAS WATER OVER ROAD IN SEVERAL SPOTS
&&
GCLAYCOMLocal storm report, May 4, 6:57 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD JOPLIN 37.08N 94.51W
05/04/2006 JASPER MO TRAINED SPOTTER
NUMEROUS STREETS/INTERSECTIONS IMPASSABLE THROUGHOUT
JOPLIN...INCLUDING THE INTERSECTION OF 7TH AND MAYES
LANE.
&&
SCHULTZThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:12 PM CDT | Tornado Warning | SGF | Barton, Dade | 63 min |
| May 3, 7:44 PM CDT | Tornado Warning | SGF | Greene, Polk | 61 min |
| May 3, 7:57 PM CDT | Flash Flood Warning | SGF | Wright | 6 hr |
| May 3, 8:06 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 39 min |
| May 3, 8:12 PM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| May 3, 8:28 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 47 min |
| May 3, 8:29 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| May 3, 8:38 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 45 min |
| May 3, 8:54 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 51 min |
| May 3, 8:59 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 46 min |
| May 3, 9:17 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 47 min |
| May 3, 9:33 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 57 min |
| May 3, 10:30 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 45 min |
| May 4, 4:03 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 18 more | 11 hr |
| May 4, 7:06 AM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.